|Meds and recreational drug use
Oct 5, 2003
I know you have been asked this many times before as I have read in the archives. But I was wondering about dangers of crystal with my current meds, epivir, viread, and viramune. Can you tell me what risks I may have with the interaction of this combo and recreational crystal use?
| Response from Dr. Conway
You raise an issue that is very important to me, namely the use of HAART in people who use recreational drugs. I feel VERY strongly that such use is NOT a contraindication to HAART. The best-known interaction is methadone with drugs like Viramune, with Viramune causing a more rapid clearance of methadone, and potentially causing withdrawal. This can be addressed quite easily by increasing the methadone dose to prevent this.
Otherwise, you can assume that Viramune may accelerate the clearance of a number of recreational drugs...this will not cause toxicity, but will reduce the "potency" of these drugs.
Viread is an interesting compound, and all the drug interactions have not been worked out. I would advise caution here, especially with such heterogeneous substances as crystal.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Bloody Nose After Oral Sex With No Protection Does It Mean I Have HIV
- Enlarged Lymph Nodes After Sex With Sex Worker Worried I Have HIV
- Sore On Mouth After Handjob Worried I Have HIV
- Tingling In Feet After Eating Sperm Worried I Have HIV
- Vomiting After Open Mouth Kissing Worried I Have HIV
- Can Oral Thrush Cause Enlarged Lymph Nodes?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.